MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72200626
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the device's orange knob was sticking, preventing proper functionality.Instruments had to be retrieved from within the patient because of the malfunction.There was a backup device available.No delay or patient injury was reported.
 
Additional Manufacturer Narrative
H3, h6: an evaluation was performed by smith and nephew and could confirm the customer complaint for the orange articulating knob on the universal leg is sticking and preventing proper function.A visual inspection was performed and showed the hip distractor is dented indicating hard contact to the device.Functional testing was performed and showed the orange locking knob is disengaged.This device was shipped to the customer on 07/20/2007.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
UNIVERSAL HIP DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8941625
Report Number3003604053-2019-00104
Device Sequence Number13963416
Product Code LXH
UDI-Device Identifier03596010562890
UDI-Public03596010562890
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1